Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having yeast infection. Done with ultrasound of vagina. Took garlic and probiotic suppositories. Irritation. Suggest medication for irritation?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5631 Questions
Hi, This is kind of an unusual question but here it goes. I came down with a nasty yeast infection almost 3 weeks ago after having an XXXXXXX ultrasound vaginally. Anyway, I am not one to take medicines and like to do things the natural way so I used a garlic suppositories for 4 days at night and a probiotic suppository for 2 days. Well silly me I used an enteric coated probiotic which does not seem to dissolve too well in the vagina. I inserted 2 of them and I saw the coating of 1 come out the next day but have not seen the other come out. That was 8 days ago and the yeast infection is better but I still feel as though there is something inside me. Could this just be irritation or could this capsule still be inside me? Will this capsule dissolve on it's own? Should I get it checked out but I do not want any further irritation for I finally seem to be healing?
Posted Wed, 23 Oct 2013 in Pregnancy
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer:

Detailed Answer:
Thanks for your concern.
Enteric coated probiotics are NOT meant for vaginal use, but then obviously you know that .
Enteric coated capsules dissolve late in the vagina, generally after 2 - 3 days.
So do not worry, it will ultimately dissolve, even if it takes time.
What you COULD do is douche yourself well.
That way, you would remove any remnants of the coating that could be stuck to the vaginal mucosa.
A mild douche with XXXXXXX cider vinegar would help your yeast infection too.
Its always a good idea to have an examination as that will confirm if it is indeed yeast infection or something else.
If you prefer not to have one, try the douche method - that would help both - the infection if it is still lurking around, and the coating too, in case that has not dissolved.
Take care, hope this answer helped you.
Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor